MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT C16000 PROCESSING MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ARCHITECT C16000 PROCESSING MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03L77-01
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed an error code 5168 cuvette tab not detected on the architect c16000 processing module.Upon inspection the daq board ns was burnt.Update, additional information was provided on 01may2025.The customer was connecting the pressurized purified water to the back of the instrument and forgot to turn off the water receiver switch.After the water tank was full the water sprayed towards the ceiling and dripped onto the analyzer.The customer shut off the analyzer and cleaned up the water.The analyzer would not turn back on.Upon inspection, there were leads of the electronic components on the daq board that had shorted out and melted and signs of shorting and burning out on the daq board.There was no impact to patient management reported.There was no harm to the user reported.
 
Additional Manufacturer Narrative
The field service representative (fsr) performed troubleshooting on the architect c16000, serial number (b)(6) and discovered the daq board ns, rohs showed signs of a short circuit/charring.The fsr replaced the daq board ns, rohs, which resolved the issue.There was no fire or smoke seen nor further damage to the instrument.The module was disconnected from the power supply, and there was no injury to personnel reported.Return testing was not completed as returns were not available.The instrument service history for the architect c16000 verifies no subsequent issues have been reported related to charred/burned parts.A review of tracking and trending of the architect c16000 did not identify an increase in complaint activity associated with the complaint issue.Additionally, a review of tracking and trending did not identify an increase in complaint activity for the daq board ns, rohs.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.The 2025 ul certification memo indicates that abbott diagnostic equipment and accessories are certified to the appropriate safety standards, and adequate protection is provided for the operator against spread of fire from the equipment.The charring/burning, observed was limited to the daq board ns, rohs compliant (part number 7-93181-07); the charring/burning did not spread to other parts of the module.Labeling was reviewed and found to be adequate.Based on the investigation the architect c16000 serial number (b)(6) and daq board ns, rohs is performing as intended, no systemic issue or deficiency of the architect c16000 and daq board ns, rohs was identified.
 
Event or Problem Description

Brand Name
ARCHITECT C16000 PROCESSING MODULE
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22010441
Report Number3016438761-2025-00285
Device Sequence Number18138899
Product Code JJE
UDI-Device Identifier00380740005924
UDI-Public(01)00380740005924
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03L77-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DAQ BOARD NS, ROHS COMPLIANT, 7-93181-07, UNKNOWN; DAQ BOARD NS, ROHS COMPLIANT, 7-93181-07, UNKNOWN
Patient SexUnknown